MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 5530030
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare provider via a manufacturer representative regarding a patient who was implanted with a spinal product type for proximal junctional kyphosis.It was reported that set screws on both sides of s2ai backed out after the operation.Both were completely backed out from the screw head.At the moment, follow-up was scheduled, and the schedule for reoperation was undecided.The patient could not run or walk due to sudden numbness.X-ray findings revealed that the left and right s2ai set screws had came off.It was revision surgery.In the initial operation on (b)(6) 2019 , 2016, fixed to t10-l4 with l1 vertebral column resection(vcr) due to l 1 fracture.In the second operation on (b)(6) 2019 2019,extension of fixing due to broken rod or something.Extended to t10-s2ai.Reinforcement using domino and cover for broken part of rod.In the third operation ((b)(6) 2019 ), only the ba set screw that was inserted into s2ai on the right came off (disengaged), so it was expanded with surgical precision and the set screw was replaced.The breakoff had also been completed without any problems.In the fourth operation ((b)(6) 2020 ).Reinforcement operation for rod replacement and additional intervertebral fusion due to rod breakage.At this time, the ba set screw inserted into the s2ai on the right had also came off.Since rod was replaced, the set screw had also been changed to a new one.In the fifth operation ((b)(6) 2021 ) pjk occurred, the rod must had been broken, so rod was replaced, and reinforcement operations such as fixed extension to t7 were performed.The s2ai screw was also replaced and various set screws were also replaced with new ones.On (b)(6) 2021 , the patient could not run or walk due to sudden numbness.
 
Additional Manufacturer Narrative
Explant date updated as per new information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Updated information received on 19-oct-2021: the initial operation ((b)(6), 2016).Fixation at t10-l4 for l1vcr.Second operation ((b)(6), 2019).Extension of fixation due to rod breakage or something.Extension to t10 -s2ai.Reinforcement and cover of rod broken part using domino.Third operation ((b)(6), 2020).Only the ba set screw that was inserted into the s2ai on the right came off (disengaged), so pinpoint open was performed and the set screw was replaced.The breakoff had also been completed without any problems.Fourth operation ((b)(6), 2021).Pjk developed, the rod should have been broken, the rod was replaced, and reinforcement operation such as fusion extension to t7 was performed.The s2ai screw was also replaced and various set screws were also replaced with new ones.Fifth operation ((b)(6), 2021).Numbness occurred suddenly and the patient became unable to run and walk.X-ray findings revealed that the left and right s2ai set screws had come off (disengaged).Extension was performed to t3 due to the pjk above.They were confirming that the set screws were replaced.Sixth operation ((b)(6), 2021).Set screws on both sides of s2 backed out.The products were replaced with products of non-medtronic.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(6), lot# h5643922, visual and microscopic inspection confirmed the set screw has some deformation on the node of the screws.There is some smearing/damaged to the nodes and the screw saddles from what appears to be the rods moving between the saddles and set screw.The threads of the set screws have been damaged.Functionally tested with a bone screw and confirmed the screw would still thread into the head of the bone screw.Without the rods that was used in the procedure, no root cause could be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key11796722
Report Number1030489-2021-00592
Device Sequence Number17147978
Product Code NKB
UDI-Device Identifier00643169210158
UDI-Public00643169210158
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202328
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5530030
Device Catalogue Number5530030
Device Lot NumberH5643922
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/13/2021
10/19/2021
03/30/2022
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date06/03/2021
11/10/2021
04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown